Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 230, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 25, 2019, 10:21 AM EST for Johnson County, Washington County, Wilkinson County, Georgia. It took effect at Dec 25, 2019, 11:46 AM EST. It was in force for 43 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 25, 2019, 10:21 AM EST (15:21 UTC)
- In effect from
- Dec 25, 2019, 11:46 AM EST
- Expired
- Dec 27, 2019, 6:55 AM EST
- In force
- 43 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Johnson County, GA, Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 37 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconee River below Oconee (OCNG1). The gauge peaked at 17.80 ft at Dec 26, 2019, 4:00 AM EST.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02223248, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
565
WGUS42 KFFC 251521
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1021 AM EST Wed Dec 25 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC167-303-319-260520-
/O.NEW.KFFC.FL.W.0230.191225T1800Z-191226T1800Z/
/OCNG1.1.ER.191225T1800Z.191225T1800Z.191226T1200Z.NO/
1021 AM EST Wed Dec 25 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Oconee River near Oconee.
* From this afternoon until Thursday afternoon.
* At 10 AM Wednesday the stage was 16.9 feet...and slowly rising.
* Minor flooding is forecast.
* Flood stage is 17 feet.
* Forecast to rise above flood stage by early this afternoon and remain
near 17 feet through Thursday morning. The river will then fall below
flood stage Thursday morning.
* At 17 feet...Flood stage is reached. The water level reaches the
top of the Old Balls Ferry Road boat ramp...just upstream and
rightbank from the Georgia Highway 57 bridge. Minor flooding of
woodlands near the river occurs.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$7 follow-up statements
245
WGUS82 KFFC 251648
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1148 AM EST Wed Dec 25 2019
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
GAC167-303-319-260647-
/O.EXT.KFFC.FL.W.0230.191225T1646Z-191226T2200Z/
/OCNG1.1.ER.191225T1605Z.191226T0000Z.191226T1600Z.NO/
1148 AM EST Wed Dec 25 2019
The Flood Warning continues for
The Oconee River near Oconee.
* Until Thursday afternoon.
* At 11 AM Wednesday the stage was 17 feet...and rising.
* Minor flooding is forecast to continue.
* Flood stage is 17 feet.
* The river will continue rising to near 17.2 feet by this evening.
The river will fall below flood stage late Thursday morning.
* At 17 feet...Flood stage is reached. The water level reaches the
top of the Old Balls Ferry Road boat ramp...just upstream and
rightbank from the Georgia Highway 57 bridge. Minor flooding of
woodlands near the river occurs.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$942
WGUS82 KFFC 252332
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
632 PM EST Wed Dec 25 2019
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
GAC167-303-319-261332-
/O.EXT.KFFC.FL.W.0230.000000T0000Z-191226T2230Z/
/OCNG1.1.ER.191225T1605Z.191225T2315Z.191226T1630Z.NO/
632 PM EST Wed Dec 25 2019
...Flood Warning extended until Thursday afternoon...The Flood
Warning continues for
The Oconee River near Oconee.
* Until Thursday afternoon.
* At 6 PM Wednesday the stage was 17.5 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 17.0 feet.
* The river will continue to fall to below flood stage by tomorrow
late morning.
* At 18.0 feet...The water level begins to flood portions of the dirt
parking lot area near the Old Balls Ferry Road boat ramp...just
upstream and rightbank from the Georgia Highway 57 bridge. Minor
flooding continues in the woodlands near the river.
* This crest compares to a previous crest of 17.5 feet on Feb 15 2013.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$542
WGUS82 KFFC 260952
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
451 AM EST Thu Dec 26 2019
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
Counties
GAC091-271-315-262351-
/O.CON.KFFC.FL.W.0223.000000T0000Z-000000T0000Z/
/ABBG1.1.ER.191221T1730Z.191230T0600Z.000000T0000Z.NO/
451 AM EST Thu Dec 26 2019
The Flood Warning continues for
The Ocmulgee River near Abbeville.
* Until further notice.
* At 345 AM Thursday the stage was 12.9 feet...and
steady.
* Minor flooding is occurring.
* Flood stage is 12.0 feet.
* The river will continue to rise to near 13.2 feet early Monday
morning. Additional rises may be possible thereafter.
* At 13.0 feet...Minor flooding of lowlands adjacent to the river
continue to expand into the flood plain. Flooding of the nearby
park and parking lot at the Abbeville boat ramp also expands.
&&
LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
3175 8299 3184 8320
$$
GAC167-303-319-262351-
/O.EXT.KFFC.FL.W.0230.000000T0000Z-191227T0325Z/
/OCNG1.1.ER.191225T1605Z.191226T0900Z.191226T2125Z.NO/
451 AM EST Thu Dec 26 2019
...Flood Warning extended until this evening...The Flood Warning
continues for
The Oconee River near Oconee.
* Until this evening.
* At 430 AM Thursday the stage was 17.7 feet...and
steady.
* Minor flooding is occurring.
* Flood stage is 17.0 feet.
* The river will fall to below flood stage by late this
afternoon.
* At 18.0 feet...The water level begins to flood portions of the dirt
parking lot area near the Old Balls Ferry Road boat ramp...just
upstream and rightbank from the Georgia Highway 57 bridge. Minor
flooding continues in the woodlands near the river.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$217
WGUS82 KFFC 261425
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
925 AM EST Thu Dec 26 2019
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
Counties
GAC091-271-315-270425-
/O.CON.KFFC.FL.W.0223.000000T0000Z-000000T0000Z/
/ABBG1.1.ER.191221T1730Z.191230T1200Z.000000T0000Z.NO/
925 AM EST Thu Dec 26 2019
The Flood Warning continues for
The Ocmulgee River near Abbeville.
* Until further notice.
* At 8 AM Thursday the stage was 12.9 feet...and falling.
* Minor flooding is forecast to continue.
* Flood stage is 12 feet.
* The river will fall to near 12.7 feet by Friday morning. The river
will then continue rising to near 13 feet by Monday morning then
begin falling.
* At 13 feet...Minor flooding of lowlands adjacent to the river
continue to expand into the flood plain. Flooding of the nearby
park and parking lot at the Abbeville boat ramp also expands.
&&
LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
3175 8299 3184 8320
$$
GAC167-303-319-270215-
/O.EXT.KFFC.FL.W.0230.000000T0000Z-191227T0215Z/
/OCNG1.1.ER.191225T1605Z.191226T0900Z.191226T2015Z.NO/
925 AM EST Thu Dec 26 2019
The Flood Warning continues for
The Oconee River near Oconee.
* Until this evening.
* At 9 AM Thursday the stage was 17.7 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 17 feet.
* The river will continue to fall to below flood stage by this
evening.
* At 17 feet...Flood stage is reached. The water level reaches
the top of the Old Balls Ferry Road boat ramp...just upstream
and rightbank from the Georgia Highway 57 bridge. Minor
flooding of woodlands near the river occurs..
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$071
WGUS82 KFFC 262253
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
553 PM EST Thu Dec 26 2019
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
Counties
GAC091-271-315-271253-
/O.CON.KFFC.FL.W.0223.000000T0000Z-000000T0000Z/
/ABBG1.1.ER.191221T1730Z.191230T1200Z.000000T0000Z.NO/
553 PM EST Thu Dec 26 2019
The Flood Warning continues for
The Ocmulgee River near Abbeville.
* Until further notice.
* At 445 PM Thursday the stage was 12.8 feet...and falling slowly.
* Minor flooding is occurring and forecast.
* Flood stage is 12 feet.
* The river will be slowly falling to near steady then rise to near
13 feet by Monday evening then begin falling.
* At 13 feet...Minor flooding of lowlands adjacent to the river
continue to expand into the flood plain. Flooding of the nearby
park and parking lot at the Abbeville boat ramp also expands.
&&
LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
3175 8299 3184 8320
$$
GAC167-303-319-271030-
/O.EXT.KFFC.FL.W.0230.000000T0000Z-191227T1030Z/
/OCNG1.1.ER.191225T1605Z.191226T0900Z.191227T0430Z.NO/
553 PM EST Thu Dec 26 2019
...Flood Warning extended until late tonight...The Flood Warning
continues for
The Oconee River near Oconee.
* Until late tonight.
* At 530 PM Thursday the stage was 17.4 feet...and falling.
* Minor flooding is occurring and forecast.
* Flood stage is 17 feet.
* The river will continue to fall to below flood stage by tonight.
* At 17 feet...Flood stage is reached. The water level reaches the
top of the Old Balls Ferry Road boat ramp...just upstream and
rightbank from the Georgia Highway 57 bridge. Minor flooding of
woodlands near the river occurs.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$135
WGUS82 KFFC 271004
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
504 AM EST Fri Dec 27 2019
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
Counties
GAC091-271-315-280003-
/O.CON.KFFC.FL.W.0223.000000T0000Z-000000T0000Z/
/ABBG1.1.ER.191221T1730Z.191226T0715Z.000000T0000Z.NO/
504 AM EST Fri Dec 27 2019
The Flood Warning continues for
The Ocmulgee River near Abbeville.
* Until further notice.
* At 4 AM Friday the stage was 12.6 feet and slowly falling.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 12 feet.
* The river is forecast to rise to near 12.9 feet by Monday evening
then begin falling.
* At 13 feet...Minor flooding of lowlands adjacent to the river
continue to expand into the flood plain. Flooding of the nearby
park and parking lot at the Abbeville boat ramp also expands.
&&
LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
3175 8299 3184 8320
$$
GAC167-303-319-271546-
/O.EXT.KFFC.FL.W.0230.000000T0000Z-191227T1546Z/
/OCNG1.1.ER.191225T1605Z.191226T0900Z.191227T0946Z.NO/
504 AM EST Fri Dec 27 2019
...Flood Warning extended until this morning...The Flood Warning
continues for
The Oconee River near Oconee.
* Until this morning.
* At 4 AM Friday the stage was 17 feet and falling.
* Minor flooding is occurring.
* Flood stage is 17 feet.
* The river will continue to fall below flood stage later this
morning.
* At 17 feet...Flood stage is reached. The water level reaches the
top of the Old Balls Ferry Road boat ramp...just upstream and
rightbank from the Georgia Highway 57 bridge. Minor flooding of
woodlands near the river occurs.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$381
WGUS82 KFFC 271155
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
655 AM EST Fri Dec 27 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
GAC167-303-319-271225-
/O.CAN.KFFC.FL.W.0230.000000T0000Z-191227T1546Z/
/OCNG1.1.ER.191225T1605Z.191226T0900Z.191227T1100Z.NO/
655 AM EST Fri Dec 27 2019
The Flood Warning is cancelled for
The Oconee River near Oconee.
* This takes effect immediately.
* At 6 AM Friday the stage was 16.9 feet and steady.
* Flood stage is 17 feet.
* The river will continue to fall.
* At 17 feet...Flood stage is reached. The water level reaches the
top of the Old Balls Ferry Road boat ramp...just upstream and
rightbank from the Georgia Highway 57 bridge. Minor flooding of
woodlands near the river occurs.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 25, 6:42 AM EST, 3 hours 39 minutes earlier.
Area forecast discussion, Dec 25, 6:42 AM EST, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 642 AM EST Wed Dec 25 2019 .PREV DISCUSSION... /Issued 317 AM EST Wed Dec 25 2019/ SHORT TERM /Today through Thursday/... A benign weather pattern will remain over the southeast through the period. Upper level ridging will prevail with surface high pressure. There is enough low level moisture this morning that an area of dense fog is developing across portions of north and west GA, with visibilities dropping to one-quarter mile or less through 10 am. See ATLNPWFFC for more information. Light east winds will be frequently calm through 9 am, and will increase to near 5 miles an hour through the day. Expect lingering moisture to burn off rapidly with mostly sunny skies by 10am through this afternoon. Temperatures will remain well above normal through the forecast period and have gone closer to ECS with highs in the 60s across the area both this afternoon and again tomorrow. Atwell LONG TERM /Thursday Night through Tuesday/... Main concern for the long term is the next cold front forecast to move across the area on Sunday. Models are indicating a stronger front than previous with increased potential for a high shear low cape situation on Sunday. We will continue to monitor the evolution of this system. For now, have added a slight chance of thunderstorms to the forecast across the area, along with rain heavy at times for n GA. Shower chances significantly increase for n and portions of central GA Saturday night, then maximize across the area with thunderstorms possible on Sunday. Rain chances will diminish Sunday night into Monday. The GFS and European models are in complete disagreement for Tuesday with the GFS dry and the European model surging moisture and rain chances back into central GA Monday night and Tuesday. For now, am keeping things dry until we see better agreement during this period. Temperatures are expected to be well above normal until Monday. BDL && .AVIATION... 12Z Update... VFR conditions expected to continue through the period with MVFR/IFR VIS/CIGs improving after 13Z. Any low stratus will burn off rather rapidly, and expect VFR all areas by 15Z. Winds will remain NE-E at 6kts or less. //ATL Confidence...12Z Update... High confidence all elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 66 38 65 43 / 0 0 0 0 Atlanta 68 41 63 47 / 0 0 0 0 Blairsville 66 38 65 41 / 0 0 0 0 Cartersville 68 41 65 45 / 0 0 0 0 Columbus 71 44 68 51 / 0 0 5 5 Gainesville 67 40 63 44 / 0 0 0 0 Macon 69 39 67 47 / 0 0 0 5 Rome 67 41 65 46 / 0 0 0 0 Peachtree City 70 40 66 47 / 0 0 0 0 Vidalia 68 43 69 52 / 0 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 10 AM EST this morning for the following zones: Bartow...Carroll...Catoosa...Chattooga... Cherokee...Cobb...Coweta...Dade...Dawson...Douglas...Fannin... Floyd...Forsyth...Gilmer...Gordon...Haralson...Heard...Lumpkin... Meriwether...Murray...North Fulton...Paulding...Pickens...Polk... South Fulton...Towns...Troup...Union...Walker...Whitfield. && SHORT TERM...Atwell LONG TERM....BDL AVIATION...Atwell
Hazardous weather outlook, Dec 25, 9:06 AM EST, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 906 AM EST Wed Dec 25 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261415- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 906 AM EST Wed Dec 25 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... There is a slight chance of thunderstorms across the area on Sunday as a cold front moves across the forecast area. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 3:00 AM EST | Dense Fog Advisory | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Cobb and 23 more | 6 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.